Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 193, NWS North Platte, NE

June 19, 2008Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 19, 2008, 9:59 AM CDT for Lincoln County, Nebraska. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2008, 9:59 AM CDT (14:59 UTC)
Expired
Jun 19, 2008, 10:31 AM CDT
In force
32 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 122 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 10:07 AM CDTHAIL 0.7510 Nne Wellfleet, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 3.0 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2008-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1030 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2008-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1030 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 191459
SVRLBF
NEC111-191545-
/O.NEW.KLBF.SV.W.0193.080619T1459Z-080619T1545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
959 AM CDT THU JUN 19 2008

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 1045 AM CDT

* AT 957 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 19 MILES WEST OF JEFFREY CANYON STATE WILDLIFE
  MANAGEMENT AREA...OR 14 MILES SOUTH OF NORTH PLATTE...AND MOVING
  EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTH OF JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA BY
  1035 AM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4087 10093 4088 10094 4104 10089 4096 10021
      4071 10020 4071 10023
TIME...MOT...LOC 1459Z 285DEG 26KT 4093 10075

$$

TLK
2 follow-up statements
000 
WWUS53 KLBF 191518
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1018 AM CDT THU JUN 19 2008

NEC111-191545-
/O.CON.KLBF.SV.W.0193.000000T0000Z-080619T1545Z/
LINCOLN NE-
1018 AM CDT THU JUN 19 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR SOUTHEASTERN LINCOLN COUNTY...

AT 1012 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF HIGHWAY 83 MILE MARKER 
70...OR 17 MILES SOUTHEAST OF NORTH PLATTE...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTH OF JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA BY
  1035 AM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4087 10093 4088 10094 4104 10089 4096 10021
      4071 10020 4071 10023
TIME...MOT...LOC 1518Z 285DEG 26KT 4089 10058

$$

KECK
000 
WWUS53 KLBF 191531
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1031 AM CDT THU JUN 19 2008

NEC111-191541-
/O.CAN.KLBF.SV.W.0193.000000T0000Z-080619T1545Z/
LINCOLN NE-
1031 AM CDT THU JUN 19 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS WITH THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN 
COUNTY CANCELLED.

LAT...LON 4087 10093 4088 10094 4104 10089 4096 10021
      4071 10020 4071 10023
TIME...MOT...LOC 1531Z 285DEG 26KT 4086 10046

$$

TLK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 7:09 AM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jun 19, 7:09 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
709 AM CDT THU JUN 19 2008

.UPDATE...
UPDATED TO SIMPLY GO WITH SCT TSRA THIS MORNING. MID LEVEL SHORT
WAVE INTERACTING WITH OUTFLOW BOUNDARY TO PRODUCE SCT TSRA IN THE
WRN ZONES AND THESE SHOULD CONTINUE TO MOVE E-SEWD...THOUGH
DECREASING AS THEY MOVE OFF THEIR ITIATION AREA...BUT
INCREASING MID LEVEL LAPSE RATES MAY ALLOW THE TREND TO BE
REVERSED BY LATE MORNING. REST OF THE FCST LEFT AS IT WAS.

&&

.PREV DISCUSSION... /ISSUED 337 AM CDT THU JUN 19 2008/

AVIATION...

SCT TSRA WILL AGAIN BE THE MAIN ISSUE IN THE NEXT 24 HRS WITH
RESPECT TO THE KLNX AND KVTN TAFS. CURRENT COMPLEX ACROSS NC NEB
WILL CONTINUE TO REFOCUS ALONG BNDRY FROM KVTN TO NEAR BURWELL.
ADDITIONAL DEVELOPMENT ASSOCIATED WITH COMPLEX COMING OUT OF SD WILL
ALSO HAVE TO BE MONITORED FOR KVTN 12Z TAF. CURRENT FEELING IS THAT
BR OR LIFR CONDITIONS WONT HAVE TIME TO DEVELOP IN THE KVTN AREA DUE
TO PROGRESSION OF TSRA COMPLEXES. WILL WATCH FOR IFR COND IN THE
KLBF TAF IN THE WAKE OF CI/CS ASSOCIATED WITH CONVECTION. OTHERWISE
TIMING OF ADDITIONAL TSRA DEVELOPMENT TODAY IS TOUGH...AND WILL
LIKELY DEPEND ON CURRENT EVOLUTION OF SYSTEMS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

JWS/13
Hazardous weather outlook, Jun 19, 5:34 AM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
534 AM CDT THU JUN 19 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-201045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
534 AM CDT THU JUN 19 2008 /434 AM MDT THU JUN 19 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

ANOTHER ROUND OF SEVERE WEATHER WILL BE POSSIBLE AGAIN TODAY
ACROSS WESTERN AND NORTH CENTRAL NEBRASKA.

A SERIES OF UPPER LEVEL DISTURBANCES WILL INTERACT WITH A MOIST
AND UNSTABLE ATMOSPHERE ALREADY IN PLACE ACROSS THE AREA...TO
PRODUCE THUNDERSTORMS THROUGHOUT THE DAY. SOME OF THESE
THUNDERSTORMS...WHERE THE BEST INSTABILITY COINCIDES WITH
BOUNDARIES AT THE SURFACE...WILL HAVE THE POTENTIAL TO PRODUCE
LARGE HAIL AND DAMAGING WINDS. IN ADDITION...THE THREAT FOR HEAVY
RAIN WILL INCREASE AS THE DAY PROGRESSES. ISOLATED TORNADOES WILL
BE POSSIBLE IN THE STRONGEST THUNDERSTORMS FROM MID AFTERNOON INTO THE
EARLY EVENING. HOWEVER...MUCH LIKE THE EVENTS FROM WEDNESDAY...AS
THE STORMS CONGEAL LATER IN THE EVENING...THE SEVERE WEATHER
THREATS WILL BE MAINLY LARGE HAIL...DAMAGING WINDS AND HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE THROUGH
FRIDAY...AS THE MOIST AND UNSTABLE ATMOSPHERE CONTINUES TO EXIST.
HOWEVER...THUNDERSTORM CHANCES WILL BEGIN TO DECREASE OVER THE
WEEKEND AS THE ACTIVE WEATHER PATTERN WANES SLIGHTLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED...MAINLY THIS AFTERNOON AND
TONIGHT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JWS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:13 PM CDTSevere Thunderstorm WarningLBFCuster32 min
Jun 18, 11:14 PM CDTSevere Thunderstorm WarningLBFGarden24 min
Jun 19, 1:35 AM CDTSevere Thunderstorm WarningLBFCherry40 min
Jun 19, 2:34 AM CDTSevere Thunderstorm WarningLBFBrown, Loup, Rock41 min
Jun 19, 10:40 AM CDTAreal Flood AdvisoryLBFFrontier3 hr
Jun 19, 4:29 PM CDTSevere Thunderstorm WarningLBFCuster46 min
Jun 19, 5:06 PM CDTSevere Thunderstorm WarningLBFLincoln18 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.